A 25-year-old female asked:
I have been on desogestrel mini pill for 6 months, 4 months i was bleeding and spotting every two weeks, 2 months no bleeding or spotting and now i have strong bleeding.i have never missed or skipped a dose.is this normal?
1 doctor answer • 1 doctor weighed in
Family Medicine 18 years experience
Hello, the answer to your question is yes. With the progestin only mini pill weird breakthrough bleeding can occur along with other side effects like headache, nausea or breast tenderness. If you continue taking it sometimes your body will get used to it and the side effects will stop but I think you've given it a good try. See your doctor. You need to try something else.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Oct 07, 2021
Last updated Oct 7, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.